Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 6, 2008, 7:58 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2008, 7:58 AM CDT (12:58 UTC)
- Expired
- May 6, 2008, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 174 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 061303
FFWCRP
TXC479-061500-
/O.NEW.KCRP.FF.W.0004.080506T1258Z-080506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 AM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH TEXAS
* UNTIL 1000 AM CDT
* AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE
MIDNIGHT ACROSS WEST-CENTRAL WEBB COUNTY FROM PALAFOX TO JUST
SOUTH OF LAS TIENDAS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE AS THUNDERSTORMS TRAIN ACROSS THIS REGION FROM MEXICO. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLUMBIA BRIDGE
AND LAS TIENDAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2765 9968 2765 9972 2772 9978 2779 9989
2788 9993 2790 9992 2792 9994 2794 9994
2801 9937 2770 9932 2762 9965
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:10 AM CDT, 48 minutes earlier.
Area forecast discussion, May 6, 7:10 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
710 AM CDT TUE MAY 6 2008
.UPDATE...WHILE DOING FIRE WEATHER FORECAST...DECIDED TO UPDATE
POPS A BIT BASED ON TRENDS AND 6Z GUIDANCE. ANOTHER ROUND OF
CONVECTION ASSOC W/ AREA OF UPR DIVERGENCE AHEAD OF JET STREAK
ACROSS NRN MEXICO HAS DEVELOPED WEST OF LRD. DECIDED TO LOWER POPS
TO 30 PERCENT SOUTH OF RKP TO ALI TO LRD LINE AS MOST ACTIVITY
SEEMS LINED UP TO GO ACROSS NRN COS. HAVE STRETCHED LIKELY 60
POPS ACROSS ALL NRN ZONES. NOTE THE TSTM THAT PASSED NORTH OF ALI
DISSIPATED RAPIDLY IN LAST HOUR. THIS MAY BE A SIGN THAT THE
STRONGER NEGATIVE THETA E ADVECTION AT H85 SHOWN IN THE GFS IS
CORRECT AND THIS MAY LIMIT HOW FAR EAST TSTMS WILL MAKE IT.
STILL...MID LEVEL STRATIFORM PRECIP MAY HOLD TOGETHER AND VERIFY
HIGHER POPS IN NERN ZONES. WILL ALSO HAVE TO WATCH AN OUTFLOW
BOUNDARY DROPPING SOUTH FROM STRONG CONVECTION IN NRN TEXAS LAST
NIGHT AS THIS COULD IMPACT THE FORECAST LATER TODAY OR TONIGHT IF
NEW CONVECTION FIRES ALONG IT. FOR NOW WILL CONTINUE TO SHOW
RAPID DROP OFF IN POPS AFTER 18Z.
ONE LAST NOTE...THE NAM12 IS ACTUALLY ATTEMPTING TO FORECAST SOME
SORT OF WAKE LOW DEVELOPING LATER THIS MORNING. HAVE NEVER SEE A
MODEL ACTUALLY ATTEMPT TO SHOW THIS...AND WILL HAVE TO WATCH
PRESSURE FIELDS CLOSELY AS IT COULD CAUSE BRIEF PERIOD OF VERY
GUSTY SE FLOW SIMILAR TO YESTERDAY.
&&
.AVIATION...CIGS ARE BOUNCING ALL OVER THE PLACE THIS
MORNING...BUT GENERALLY SEEING AREAS OF MVFR CONDITIONS ACROSS THE
REGION. CIGS WILL RAISE THIS AFTN TO VFR LEVELS...THEN MVFR
STRATUS IS LIKELY AGAIN THIS EVENING AND OVERNIGHT AS STRONG LLJ
PUMPS LOW LEVEL MOISTURE NORTH. SCT TSTMS COULD IMPACT AREA
AIRPORTS...ESP NORTH OF RKP TO LRD LINE THIS MORNING...THEN
CONVECTION WILL WIND DOWN RAPIDLY AROUND 18Z.
&&
.PREV DISCUSSION... /ISSUED 416 AM CDT TUE MAY 6 2008/
SHORT TERM (TODAY AND TONIGHT)...ANOTHER SMALL TSTM COMPLEX W/
AREA OF STRATIFORM RAIN EXTENDING NNE HAS MOVED OUT OF MEXICO INTO
WEBB COUNTY THIS MORNING. THESE STORMS ARE NOT NEAR AS ORGANIZED
AS THOSE YESTERDAY...BUT ARE STILL PUTTING DOWN 1 TO 2 INCHES OF
MUCH NEEDED RAIN. THEY HAVE BEEN HAMPERED BY AREA OF SFC
DIVERGENCE ACROSS THE WEST AND ARE SOMEWHAT MOVING OUT OF MORE
FAVORABLE H85 THETA-E RIDGING...BUT AREA OF UPR DIFFLUENCE AHEAD
OF THE NOSE OF AN H250 JET STREAK (SEEN ON MODELS AND RUC ANALYSIS)
WILL MAX OUT BETWEEN 12Z AND 18Z AND THIS IS EXPECTED TO HELP
KEEP THE TSTMS GOING. BASED ON THIS...EXTRAPOLATED 40-60 POPS
FAVORING NRN COS AHEAD OF THE TSTM CLUSTER THIS MORNING. ONCE THIS
CONVECTION DIES...RAIN CHCS WILL BE SLIM IN THE AFTN AND AM
SHOWING ONLY 10-20 POPS AFTER 18Z. ENERGY ASSOC W/ MAIN UPR TROUGH
WILL MOVE ACROSS NRN MEXICO INTO WRN TEXAS TONIGHT. MOST LARGE SCALE
LIFT WILL STAY NORTH OF THE REGION...BUT TAIL END OF A TSTM LINE
COMING OUT OF MEXICO COULD CLIP NWRN COS TONIGHT AND WILL FOLLOW
MAV POPS SHOWING 20-30% IN THIS AREA (HIGHEST NEAR COT). SPC
SLIGHT RISK AREA ALSO CLIPS THESE COS THROUGH 12Z WED. MAV TEMPS
GENERALLY LOOK GOOD AND DID NOT DEVIATE SIGNIFICANTLY FROM IT
GUIDANCE.
MARINE...LOW PRESSURE SYSTEM TRAVERSING THE SOUTHERN PLAINS WILL
LEAD TO INCREASING ONSHORE FLOW THIS AFTN AND TONIGHT. EXPECT SCA
CONDITIONS ALL AREAS...BEGINNING WITH SRN BAYS THIS AFTN AND
SPREADING INTO NRN BAYS...NEARSHORE AND OFFSHORE GULF WATERS THIS
EVENING AND OVERNIGHT. WINDS WILL SUBSIDE SLOWLY FROM WEST TO EAST
ON WED. HAVE ISSUED THE SCAS IN THIS MORNINGS PACKAGE.
LONG-TERM (WEDNESDAY THROUGH MONDAY)...A PACIFIC FRONT IS STILL
SCHEDULED TO PUSH INTO THE MID-SECTIONS OF THE CWA WEDNESDAY AS THE
MID/UPR LOW ENTERS THE SOUTHERN PLAINS. PRECIP CHANCES WILL
GENERALLY BE CONFINED TO THE VICTORIA CROSSROADS AHEAD OF THE FRONT
AS H85 FLOW BECOMES SWLY AND STRENGTHENS THE CAP OVER MOST OF SOUTH
TEXAS. THINK THE FRONT/DRYLINE WILL MAKE IT TO HIGHWAY 281 BY WED
AFTERNOON...BUT SLOWLY RETREAT WESTWARD DURING THE WEDNESDAY
EVENING/OVERNIGHT HOURS AS THE SEA BREEZE WORKS INLAND. NOT REAL
CONFIDENT IN ISSUING A FIRE WEATHER WATCH FOR THE WESTERN COUNTIES
WEDNESDAY GIVEN RECENT RAINFALL OVER THE AREA. IN ADDITION...THE
WINDS BEHIND THE FRONT ARE PROGGED TO ONLY BE AROUND 15 MPH DURING
THE AFTERNOON HOURS. A PROGRESSIVE ZONAL SYNOPTIC PATTERN WILL
DEVELOP OVER THE REGION BY THURSDAY AND PERSIST THROUGH THE REST OF
THE PERIOD. THE ONLY FEATURE OF INTEREST THURSDAY AND BEYOND IS A
COLD FRONT PROGGED BY BOTH THE GFS AND ECMWF TO ENTER SOUTH TEXAS
SUNDAY. THE ECMWF IS A LITTLE STRONGER WITH THIS FRONT THAN THE GFS.
HOWEVER...THE PARENT MID/UPR LOW IS PROGGED TO BE DISPLACED OVER THE
OHIO RIVER VALLEY...WHICH IS CONDUCIVE TO A WEAKER FROPA. FOR THE
TIME BEING...WILL KEEP THE FORECAST DRY FOR SUNDAY AND MONDAY AND
FOLLOW CLOSER TO THE GFS SOLUTION. OTHERWISE...TEMPERATURES WILL BE
ABOUT A CATEGORY ABOVE NORMAL THROUGH THE EXTENDED WITH TRIPLE DIGIT
READINGS EXPECTED ALONG THE RIO GRANDE EVERY DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 75 87 67 92 / 30 10 10 10 0
VICTORIA 81 71 86 64 94 / 60 10 30 10 0
LAREDO 93 75 100 70 105 / 30 20 10 0 0
ALICE 88 73 94 65 99 / 30 10 10 10 0
ROCKPORT 81 75 82 70 88 / 30 10 10 10 0
COTULLA 90 72 95 61 102 / 60 30 10 0 0
KINGSVILLE 88 73 93 66 97 / 30 10 10 10 0
NAVY CORPUS 82 76 84 71 88 / 30 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
PORT ARANSAS TO PORT OCONNOR.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
MJG...UPDATE/AVIATIONHazardous weather outlook, May 6, 5:19 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 519 AM CDT TUE MAY 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 519 AM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER DISTURBANCE WILL PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION THIS MORNING. AN ISOLATED STRONG THUNDERSTORM PRODUCING VERY HEAVY RAINFALL...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...ESPECIALLY ACROSS THE RIO GRANDE PLAINS AND SOUTH TEXAS BRUSH COUNTRY THIS MORNING. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN STRONGER STORMS. A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP TONIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL AHEAD OF A VIGOROUS UPPER LEVEL TROUGH. THE TAIL END OF THESE STORMS MAY CLIP PORTIONS OF THE RIO GRANDE PLAINS NORTH OF A LAREDO TO TILDEN LINE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA CROSSROADS WEDNESDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
In the hours before
Special weather statement, May 6, 4:58 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT TUE MAY 6 2008 TXZ239-240-061100- DUVAL-WEBB- 458 AM CDT TUE MAY 6 2008 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND WEBB COUNTIES... AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTH OF OILTON...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... NEAR FREER BY 600 AM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED IN AREAS AFFECTED BY THE CORE OF THE STORM. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:04 PM CDT | Fire Weather Watch | CRP | La Salle, Webb | 13 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.